MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE TIBIA DRILL; ATTUNE INSTRUMENTS : DRILLS

DEPUY IRELAND - 9616671 ATTUNE TIBIA DRILL; ATTUNE INSTRUMENTS : DRILLS
Model Number 2545-00-125
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device confirmed the reported event.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent the surgery via tka for oa with the reamer in question.During the reamer use, it was found that the colored lines of the reamer to confirm the reamer depth might be colored in the opposite direction from usual.The normal size of 3-5 lines was recognized as green and 6-8 lines as yellow, which was also described in the surgical technique.However, the line of the instrument used this time was reversed, and the 3-5 lines were yellow and the 6-8 lines were green.According to the surgeon, the depth to which the bone should be excavated is checked by the color of the line.If the color is opposite to that of the normal one, the bone may be cut off more than necessary, which may cause an accident.The surgery was completed successfully without any surgical delay.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).All medical device reports associated with the same/similar device(s) and labeling : incorrect were reviewed.It was determined labeling : incorrect has not caused or contributed to any deaths or serious injuries within the time period of (b)(6), 2020 ¿ (b)(6), 2023.In total, there have been zero serious injuries and zero deaths reports related to labeling : incorrect in the last 3.5 years.Based on the data, the likelihood of a death or serious injury occurring as a result of the failure is remote; therefore, labeling : incorrect associated with same/similar device(s) of this report will no longer be reported as a medical device report (mdr) unless the event results in a reportable event per 21 cfr 803.50.

Brand Name
ATTUNE TIBIA DRILL
Common Device Name
ATTUNE INSTRUMENTS : DRILLS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12365951
Report Number1818910-2021-18635
Device Sequence Number11866798
Product Code HWE
UDI-Device Identifier10603295427568
UDI-Public10603295427568
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2545-00-125
Device Catalogue Number254500125
Device Lot NumberNG70658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown